You are not currently logged in.
Access JSTOR through your library or other institution:
Semiparametric Efficiency in Multivariate Regression Models with Missing Data
James M. Robins and Andrea Rotnitzky
Journal of the American Statistical Association
Vol. 90, No. 429 (Mar., 1995), pp. 122-129
Stable URL: http://www.jstor.org/stable/2291135
Page Count: 8
Preview not available
We consider the efficiency bound for the estimation of the parameters of semiparametric models defined solely by restrictions on the means of a vector of correlated outcomes, Y, when the data on Y are missing at random. We show that the semiparametric variance bound is the asymptotic variance of the optimal estimator in a class of inverse probability of censoring weighted estimators and that this bound is unchanged if the data are missing completely at random. For this case we study the asymptotic performance of the generalized estimating equations (GEE) estimators of mean parameters and show that the optimal GEE estimator is inefficient except for special cases. The optimal weighted estimator depends on unknown population quantities. But for monotone missing data, we propose an adaptive estimator whose asymptotic variance can achieve the bound.
Journal of the American Statistical Association © 1995 American Statistical Association